I was on Viibryd for over a year and went off because of the side effects to see if something else would work. Well, the other med didn't work so I just started back on Viibryd four days ago. I've taken four days of 10mg pills. Just yesterday I started getting bad diarrhea. I had diarrhea on Viibryd when I was on it before but it was a once a day thing I got used to. This has been an almost all day thing leaving me in the bathroom multiple times. Is there something I can take that won't interfere with the medicine? Will this go away? I don't understand as this didn't happen before with the med.
What do I do for Viibryd diarrhea and when will it go away?
Question posted by lennongurl on 19 Feb 2013
Last updated on 11 March 2020
I find that it helps to take Viibryd with a pretty substantial meal. Best to avoid fiber and dairy with that meal. Too, I've noticed that while this side effect never completely goes away it does lessen over time (as in months).
Take care for now and all the best.
I have found that taking Metamucil helps with this problem. I take metamucil with each meal to help limit diarrhea. I'm still pooping multiple times a day but at least its not diarrhea. I'm looking into other diet changes to see if that would help or if anyone has found any remedies for this.
I will trade you, I have the opposite problem with my meds.
I began taking Viibryd with the starter pack. (10 mg for a week, then 20 mg for 3 weeks). I had stomach issues and IBS before starting this med. I had diarrhea starting on day 4. I am now 2 weeks into the med and still having problems with painful bloating, anal irritation (feels like there is a metal rod up there!) and the diarrhea. How long until your side effects went away?? I noticed this has helped with my migraines. I havent noticed a difference with my mood, as I am so distracted by the painful side effects. Thanks in advance!
I have always had problems with stomach and diarrhea on Viibryd, and I can't go past 10 mg without severe effects. So, everyone is different. Your cases are probably more typical but I would not advise everyone these side effects will definitely go away. For me it's a hard trade-off but Viibryd is the only med that works for me after years of trying others. I am often up in the middle of the night with stomach problems as well--and this has gone on for many months. My best advice is to eat yoghurt when you take it, as well as throughout the day. If I did not do that, I would not be able to take the med.
Hi again sweet lennongurl,
I'm happy to hear you're going to give Viibryd another chance. I promise you-the diarrhea will stop!! I think it stopped completely for me after I finally stepped up to 40. It never returned after the about 5 weeks. What time of day are you taking your dose? Always make sure you eat with some real food, not just milk. Keep in touch my dear. Feel free to PM also.
Hello lennongurl. It is a side effect (diarrhea) to taking the drug. I would give it another few days since it has been one day out off the four that you are experiencing this problem. If it continues, your doctor might adjust yoiur dose to help ease the diarrhea. Regards pledge
- Viibryd uses and safety info
- Viibryd information for Healthcare Professionals (includes dosage details)
- Side effects of Viibryd (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.